HISNUL (Chlorpheniramine Maleate) is one of the most potent antihistamines ( H1-receptor blocker) and is generally effective in relatively low doses. It is not so prone to produce drowsiness and is the most suitable agent for day-time use also. HISNUL is readily absorbed from the gastrointestinal tract, metabolised in the liver and excreted usually as metabolites in the urine.
HISNUL Tablet : Each tablet contains Chlorpheniramine Maleate BP 4 mg.
HISNUL Syrup : Each 5 ml syrup contains Chlorpheniramine maleate BP 2 mg.
Mainly in allergic conditions including urticaria, sensitivity reactions, angioneurtic edema, seasonal hay fever, vasomotor rhinitis, cough common cold, motion sickness.
Dosage and Administration:
Adults : 4 mg, 3-4 times daily.
Children: Upto 1 year : 1 mg, twice daily.
1-5 years : 1-2 mg, three times daily.
6-12 years : 2-4 mg, 3-4 times daily.
Or as directed by the physician.
There is no definite contraindication to therapy. It should be used with caution in epilepsy, prostatic hypertrophy, glaucoma and hepatic disease.
Alcohol and other sedative drugs will potentiate the sedative effects of Chlorpheniramine.
Drowsiness, dizziness, headache, psychomotor impairment, urinary retention, dry mouth, blurred vision and gastrointestinal disturbances, paradoxical stimulation may rarely occur, especially in high dosage or in children.
Warning and Precaution:
Chlorpheniramine Maleate should be used with extreme caution in patients with narrow angle glaucoma, stenosing peptic ulcer, pyloroduodenal obstruction, symptomatic prostatic hypertrophy, or bladder neck obstraction. Due to its mild atropine-like action, Chlorpheniramine Maleate should be used cautiously in patients with bronchial asthma, emphysema, chronic pulmonary disease. May cause excitability especially in children.
Information to Patient:
The patients should be warned that Chlorpheniramine Maleate may impair the ability to perform potentially hazardous tasks, such as driving a vehicle or operation machinery.
HISNUL Tablet : Box containing 25 x 10 or 50 x 10 tablets in blister pack.
HISNUL Syrup : Bottle containing 60 ml & 100 ml syrup.